Hail, Bowie
- When
- November 27, 4:00 PM CST
- Where
- Bowie County, De Kalb
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -94.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 27, 3:06 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST SUN NOV 27 2005
.DISCUSSION...
CONVECTION HAS DEVELOPED IN A CONFLUENT ZONE ACROSS NE TX AND SE
OK...OUT AHEAD OF THE DRYLINE...THAT WAS LOCATED EARLY THIS
AFTERNOON ACROSS EASTERN OKLAHOMA SOUTH INTO CENTRAL TEXAS. CAPE
IS BETWEEN 1000 AND 1500 J/KG...AND WITH STORM RELATIVE HELICITY
OVER 300 AND THE STRONG DYNAMICS ASSOCIATED WITH THIS VERY
VIGOROUS STORM SYTEM IN THE PLAINS...WILL ALLOW FOR SEVERE
THUNDERSTORMS TO DEVELOP. IT APPEARS THE THUNDERSTORMS WILL EVOLVE
INTO A LINE EARLY ON AND PUSH EAST SOUTHEAST THIS EVENING INTO THE
OVERNIGHT HOURS. TORNADOES ARE A POSSIBILITY FOR THE REST OF THE
AFTERNOON AND TONIGHT...ESPECIALLY FOR ANY ISOLATED SUPERCELLS IN
THE LINE OR JUST AHEAD OF IT. CELLS IN THE LINE HAVE ALREADY SHOWN
ROTATION AND THIS SHOULD CONTINUE.
WITH THE TIGHT SURFACE GRADIENT...AND VERY STRONG LOW LEVEL JET...WILL
CONTINUE THE LAKE WIND ADVISORY THROUGH MIDNIGHT AND EXTENDED TO
INCLUDE ALL OF THE AREA.
BY SUNRISE MONDAY...THE LINE OF STORMS SHOULD BE EAST OF THE
MISSISSIPPI RIVER...LEAVING THE AREA IN A DRY. THE AREA REMAINS
DRY...THROUGH MIDWEEK...BUT A WEAK COLD FRONT AROUND
THURSDAY/FRIDAY COULD TOUCH OFF A FEW SHOWERS AND WILL HAVE SLIGHT
POPS FOR THIS. FOR TEMPERATURES THIS WEEK...WENT NEAR TO SLIGHTLY
BELOW SEASONAL AVERAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 65 38 59 / 70 0 0 0
MLU 54 65 38 59 / 70 10 0 0
DEQ 46 62 30 58 / 50 0 0 0
TXK 50 64 36 57 / 60 0 0 0
ELD 50 64 35 55 / 70 10 0 0
TYR 47 64 35 60 / 30 0 0 0
GGG 47 65 35 60 / 50 0 0 0
LFK 48 67 35 62 / 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG
...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
TITUS...UPSHUR...AND WOOD.
&&
22HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN NOV 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...JUST AHEAD OF A FRONTAL BOUNDARY DURING THE MID TO LATE AFTERNOON...MOST LIKELY ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS ALONG AND TO THE NORTH OF INTERSTATE 30. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWARD ALONG THE COLD FRONT DURING THE EVENING HOURS...AND EVENTUALLY FORM INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS...THAT WILL PUSH EAST SOUTHEAST THROUGH THE AREA. THE SEVERE THREAT EXISTS ACROSS THE ENTIRE REGION...HOWEVER...THE THREAT OF SEVERE WEATHER IS HIGHER ACROSS NORTHERN LOUISIANA...SOUTHERN ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. STRONG WINDS AT THE SURFACE AND ALOFT SUGGEST THAT ANY STORMS LATE THIS AFTERNOON THROUGH TONIGHT...WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF STRONG TORNADOES. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST TONIGHT...AS THE FRONTAL BOUNDARY PUSHES DRIER AND MORE STABLE AIR INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE REQUIRED DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CST SUN NOV 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-272200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1045 AM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF THE REGION... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE QUICKLY INTO THE SOUTHERN PLAINS THIS AFTERNOON. AS THIS SYSTEM MOVES EASTWARD TOWARDS THE REGION...MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT SUCH THAT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN EASTWARD MOVING DRY LINE LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORM POTENTIAL WILL BE LIMITED THROUGH EARLY AFTERNOON AS THE REGION WILL REMAIN CAPPED. HOWEVER...AS THE UPPER LEVEL STORM SYSTEM MOVES INTO NORTH CENTRAL OKLAHOMA LATE TODAY...LIFT WILL BE SUFFICIENT ENOUGH TO BREAK THE CAP ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. AS A RESULT...LOOK FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS TO BEGIN DEVELOPING NEAR AND NORTH OF THE INTERSTATE 30 CORRIDOR AFTER 300 PM. AFTER SUNSET...CONVERGENCE ALONG THE DRY LINE SHOULD BE SUFFICIENT ENOUGH SUCH THAT A LINEAR LINE OF STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP ALONG THE EASTWARD MOVING DRYLINE. THE THREAT AREA IS PARTICULARLY SERIOUS ACROSS NORTHERN LOUISIANA... SOUTHERN ARKANSAS AND ADJACENT AREAS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...THIS EVENING INTO THE OVERNIGHT HOURS. STRONG WINDS AT THE SURFACE AND ALOFT SUGGEST THAT ANY STORMS THIS AFTERNOON THROUGH TONIGHT WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF STRONG TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...YOU LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER INFORMATION RELATING TO THIS DEVELOPING WEATHER SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 W DE QUEEN 34.04N 94.38W
11/27/2005 SEVIER AR LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS HIGHWAY 70 JUST WEST OF DEQUEEN
0320 PM TSTM WND DMG 2 S GILLHAM 34.14N 94.31W
11/27/2005 SEVIER AR LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS HIGHWAY 71 JUST SOUTH OF GILLHAM
&&
15The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480515.